Murdoch University Research Repository

Welcome to the Murdoch University Research Repository

The Murdoch University Research Repository is an open access digital collection of research
created by Murdoch University staff, researchers and postgraduate students.

Learn more

The periodic quasigeostrophic equations: existence and uniqueness of strong solutions

Bennett, A.F. and Kloeden, P.E. (1982) The periodic quasigeostrophic equations: existence and uniqueness of strong solutions. Proceedings of the Royal Society of Edinburgh: Section A Mathematics, 91 (3-4). pp. 185-203.

[img]
Preview
PDF - Published Version
Download (761kB) | Preview
Link to Published Version: http://dx.doi.org/10.1017/S0308210500017443
*Subscription may be required

Abstract

The periodic quasigeostrophic equations are a coupled system of a second order elliptic equation for a streamfunction and first order hyperbolic equations for the relative potential vorticity and surface potential temperatures, on a three-dimensional domain which is periodic in both horizontal spatial co-ordinates. Such equations are used in both numerical and theoretical studies in meteorology and oceanography. In this paper Schauder estimates and a Schauder fixed point theorem are used to prove the existence and uniqueness of strong, that is classical, solutions of the periodic quasigeostrophic equations for a finite interval of time, which is inversely proportional to the sum of the norms of the initial vorticity and surface temperatures.

Item Type: Journal Article
Murdoch Affiliation: School of Mathematical and Physical Sciences
Publisher: University of California Press
Copyright: © Royal Society of Edinburgh 1982
URI: http://researchrepository.murdoch.edu.au/id/eprint/32093
Item Control Page Item Control Page

Downloads

Downloads per month over past year